Alert archive / Indiana / Excessive Heat Warnings in 2011
Excessive Heat Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this excessive heat warning at Jul 12, 2011, 3:30 AM EDT for 4 counties in Indiana. It took effect at Jul 12, 2011, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2011, 3:30 AM EDT (07:30 UTC)
- In effect from
- Jul 12, 2011, 11:00 AM EDT
- Expired
- Jul 12, 2011, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
Counties Daviess County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 86 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4387 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS73 KIND 120730 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 330 AM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT POSSIBLE ONCE AGAIN TODAY ACROSS SOUTH CENTRAL INDIANA... INZ067>070-121530- /O.NEW.KIND.EH.W.0002.110712T1500Z-110713T0000Z/ KNOX-DAVIESS-MARTIN-LAWRENCE- INCLUDING THE CITIES OF...VINCENNES...BEDFORD 330 AM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * TEMPERATURE: HEAT INDICES OF 110 TO 115 DEGREES ARE EXPECTED THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER AND MID 90S. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ051>053-060>065-071-072-121530- /O.NEW.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... SEYMOUR 330 AM EDT TUE JUL 12 2011 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. * TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ RYAN
3 follow-up statements
997 WWUS73 KIND 121456 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1056 AM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT POSSIBLE ONCE AGAIN TODAY ACROSS SOUTH CENTRAL INDIANA... INZ070-122300- /O.EXA.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/ /O.CON.KIND.EH.W.0002.110712T1500Z-110713T0000Z/ LAWRENCE- INCLUDING THE CITY OF...BEDFORD 1056 AM EDT TUE JUL 12 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ067>069-122300- /O.CON.KIND.EH.W.0002.110712T1500Z-110713T0000Z/ KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 1056 AM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE: HEAT INDICES OF 110 TO 115 DEGREES ARE EXPECTED THIS AFTERNOON AS TEMPERATURES WARM INTO THE LOWER AND MID 90S. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ051>053-060>065-071-072-122300- /O.CON.KIND.HT.Y.0002.110712T1500Z-110713T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... SEYMOUR 1056 AM EDT TUE JUL 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ JH
283 WWUS73 KIND 121925 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT CONTINUES ACROSS SOUTH CENTRAL INDIANA... INZ070-130000- /O.CAN.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/ /O.CON.KIND.EH.W.0002.000000T0000Z-110713T0000Z/ LAWRENCE- INCLUDING THE CITY OF...BEDFORD 325 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE HEAT ADVISORY. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE: HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED THIS AFTERNOON. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. && PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ067>069-130000- /O.CON.KIND.EH.W.0002.000000T0000Z-110713T0000Z/ KNOX-DAVIESS-MARTIN- INCLUDING THE CITY OF...VINCENNES 325 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ INZ051>053-060>065-071-072-130000- /O.CON.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... SEYMOUR 325 PM EDT TUE JUL 12 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * IMPACTS: HIGH LEVELS OF HEAT AND HUMIDITY MAY CAUSE HEAT STRESS FOR THOSE WORKING OR PLAYING OUTDOORS...AND THOSE INDOORS WITHOUT AIR CONDITIONING. HEAT RELATED ILLNESS OFTEN DEVELOPS QUICKLY AND CAN BE DEADLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$
860 WWUS73 KIND 130001 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 801 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING AND HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... INZ067>070-130115- /O.EXP.KIND.EH.W.0002.000000T0000Z-110713T0000Z/ KNOX-DAVIESS-MARTIN-LAWRENCE- INCLUDING THE CITIES OF...VINCENNES...BEDFORD 801 PM EDT TUE JUL 12 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING... THE EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. NONETHELESS...HEAT INDICES WILL REMAIN WARM THROUGH LATE EVENING. SO...CONTINUE TO TAKE PRECAUTIONS TO STAY HYDRATED AND PROTECT YOURSELF FROM THE HEAT. $$ INZ051>053-060>065-071-072-130115- /O.EXP.KIND.HT.Y.0002.000000T0000Z-110713T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... SEYMOUR 801 PM EDT TUE JUL 12 2011 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. NONETHELESS...HEAT INDICES WILL REMAIN WARM THROUGH LATE EVENING. SO...CONTINUE TO TAKE PRECAUTIONS TO STAY HYDRATED AND PROTECT YOURSELF FROM THE HEAT. $$ TDUD
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this excessive heat warning went out at Jul 12, 1:07 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jul 12, 1:07 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 107 AM EDT TUE JUL 12 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... A DIFFUSE COLD FRONT IS EXPECTED TO SLOWLY SINK SOUTH ACROSS THE AREA STARTING TONIGHT...WITH THE FRONT PASSING SOUTH OF THE OHIO RIVER BY WEDNESDAY. IN THE WAKE OF THIS FRONT...HIGH PRESSURE IS EXPECTED TO GRADUALLY MOVE SOUTHEAST ACROSS THE GREAT LAKES...AND EVENTUALLY TO THE EAST COAST BY EARLY NEXT WEEK. && .NEAR TERM /REST OF TONIGHT/... UPDATED FORECAST TO EXPIRE HEAT ADVISORIES AND WARNINGS FOR CENTRAL INDIANA. PREVIOUS DISCUSSION FOLLOWS... STILL QUESTIONABLE WHETHER CONVECTIVE TEMPERATURES WILL BE REACHED THIS AFTERNOON...SO DESPITE AN EXTREMELY UNSTABLE AIR MASS AND AN OUTFLOW BOUNDARY IN THE AREA...CONVECTIVE DEVELOPMENT MAY BE HELD IN CHECK. ELONGATED MCV EXTENDING FROM EASTERN IOWA THROUGH NORTHERN ILLINOIS CLOSE TO SURFACE FRONT IS PROGGED BY THE SHORT TERM MODELS TO DRIFT SOUTHEAST INTO INDIANA BY LATE AFTERNOON...SO THIS MAY HELP TO GET CONVECTION GOING. NOT SURE EXACTLY WHERE THINGS MIGHT INITIALLY DEVELOP...EITHER NEAR OUTFLOW BOUNDARY...OR FARTHER NORTH NEAR THE MCV AND SURFACE FRONT. SHORT TERM MODELS ARE TENDING TO FAVOR AREAS FARTHER NORTH. IN ANY EVENT...STEEP MID LEVEL LAPSE RATES WERE OBSERVED IN THIS MORNING/S UPPER AIR...WHILE DEEP LAYER SHEAR APPEARS ADEQUATE OVER THE NORTHERN ZONES...BUT DROPS OFF QUITE A BIT FARTHER SOUTH. BASED ON ABOVE...IF ANY ORGANIZED CONVECTION DOES DEVELOP...THE NORTHERN ZONES STAND THE BEST CHANCE FOR SEVERE...WHILE THE SOUTHERN ZONES MAY BE MORE OF A PULSE TYPE. PRECIPITABLE WATERS IN EXCESS OF 2 INCHES ALSO SUGGEST HEAVY RAIN IS A THREAT AS WELL. WILL CONTINUE WITH CHANCE POPS TONIGHT...AND MENTION SEVERE THREAT IN THE NORTHERN ZONES. SEVERE THREAT EXPECTED TO DIMINISH TOWARDS/AFTER THE LATE EVENING HOURS WITH LOSS OF HEATING AND LITTLE IN THE WAY OF AN UPPER LEVEL IMPULSE TO KEEP THINGS GOING THROUGH THE NIGHT. ALTHOUGH HEAT INDICES ARE BELOW CRITERIA OVER THE NORTHERN ZONES DUE TO CONVECTIVE OUTFLOW...SOME RECOVERY IN THOSE AREA IS POSSIBLE LATER THIS AFTERNOON. WILL LET THE HEAT HEADLINES CONTINUE. LOW LEVEL THICKNESSES GENERALLY SUPPORT THE GFS LOWS TONIGHT...BUT WILL NUDGE DOWN THE GUIDANCE A CATEGORY DUE TO COOLING EFFECTS FROM EXPECTED CONVECTION. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... MODEL DATA SUGGEST UPPER LEVEL SHORT WAVE TROUGH CURRENTLY PUSHING ACROSS ONTARIO AND THE NORTHERN GREAT LAKES WILL EVENTUALLY MOVE INTO THE CANADIAN MARITIMES AND NEW ENGLAND BY THURSDAY. THIS SHOULD HELP TO PUSH THE UPPER RIDGE TEMPORARILY WEST INTO THE PLAINS. AN ASSOCIATED DIFFUSE COLD FRONT WILL GRADUALLY PUSH SOUTH THROUGH THE AREA STARTING TONIGHT...AND PASS SOUTH OF THE OHIO RIVER BY WEDNESDAY. AIR MASS AHEAD OF THIS FRONT IS EXPECTED TO BECOME VERY UNSTABLE AGAIN ON TUESDAY...BUT IF CONSIDERABLE ORGANIZED CONVECTION DEVELOPS TONIGHT...THIS INSTABILITY MAY GET FORCED FARTHER SOUTH THAN THE MODELS INDICATE. WILL KEEP CHANCE POPS GOING FOR TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...MODELS START TO SLOWLY ADVECT A MORE STABLE AIR MASS INTO THE AREA FROM THE NORTH IN THE WAKE OF THE FRONT. SOME OF THE ENSEMBLE DATA STILL SUGGEST A PRECIPITATION THREAT ON WEDNESDAY...BUT FEWER THAN YESTERDAY. WILL NOT TOTALLY TAKE OUT POPS ON WEDNESDAY YET...BUT WILL START TO ELIMINATE THEM FROM THE NORTHEAST. PROGGED LOW LEVEL THICKNESSES SUGGEST THE GFS MOS HIGHS FOR TUESDAY MAY BE A LITTLE ON THE WARM SIDE. WILL NUDGE THE NUMBERS DOWN A BIT IN THAT PERIOD. OTHERWISE...THE GUIDANCE NUMBERS LOOK REASONABLE. && .LONG TERM /FRIDAY THROUGH NEXT MONDAY/... ENSEMBLE DATA SUGGEST HEIGHTS WILL BUILD ACROSS THE AREA DURING THE LONG TERM AS A LARGE STRONG UPPER RIDGE DEVELOPS OVER THE MIDWEST. A FEW ENSEMBLES INDICATE A LOW POTENTIAL FOR CONVECTION AROUND FRIDAY AND SATURDAY WITH POSSIBLE DISTURBANCES RIDING ALONG THE EAST SIDE OF THE BUILDING RIDGE...BUT CONSIDERING THE STRENGTH AND PROXIMITY OF THE RIDGE...THE PATTERN FAVORS CONVECTIVE POTENTIAL BEING CAPPED OFF. WILL CONTINUE WITH A DRY EXTENDED FOR NOW. && .AVIATION.../DISCUSSION FOR THE 12/06Z TAFS/... WEAK HIGH PRESSURE WILL DEVELOP FROM CANADAS PRAIRIE PROVINCES TO THE FORECAST AREA TONIGHT...AND THEN PERSIST FOR THE REST OF THE PERIOD. THIS WILL CAUSE MOSTLY CLEAR SKIES TO CONTINUE INTO EARLY WEDNESDAY. HIGH DEWPOINTS THIS MORNING WILL ALLOW FOG TO FORM CAUSING AREAS OF MVFR AND LOCAL IFR VISIBILITIES. OTHERWISE VISIBILITIES P6SM AS DRIER AIR SLOWLY INFILTRATES AREA DUE TO ACTION OF HIGH. WINDS NORTH OR NORTHWEST. SPEEDS 10 KNOTS OR LESS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...JAS NEAR TERM...JAS/SMF SHORT TERM...JAS LONG TERM....JAS AVIATION...JK/NIELD
Hazardous weather outlook, Jul 11, 7:25 PM EDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 725 PM EDT MON JUL 11 2011 INZ021-028>031-035>049-051>057-060>065-067>072-122330- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 725 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. HEAT INDICES EARLY THIS EVENING WILL RANGE FROM THE UPPER 90S TO AROUND 100 DEGREES ACROSS CENTRAL INDIANA. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAT INDICES ON TUESDAY WILL RANGE FROM THE MID 90S TO NEAR 105 DEGREES ACROSS CENTRAL INDIANA. THERE WILL BE SLIGHT RISK OF SEVERE STORMS ON TUESDAY AND TUESDAY EVENING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 74 CORRIDOR. THE PRIMARY THREATS WILL REMAIN DAMAGING WINDS AND VERY HEAVY RAINFALL. DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. THUNDERSTORMS WILL ALSO BE POSSIBLE ON WEDNESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND PERHAPS ON TUESDAY AS WELL. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jul 11, 9:34 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
934 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM TSTM WND DMG 6 W ATLANTA 40.21N 86.14W
07/11/2011 HAMILTON IN LAW ENFORCEMENT
TREES REPORTED DOWN AT 286TH STREET AND HORTON ROAD...AS
WELL AS 286TH STREET AND DUNBAR ROAD. POWER LINES WERE
ALSO REPORTED DOWN IN THE NORTHWEST PORTION OF HAMILTON
COUNTY.
&&
MRDLocal storm report, Jul 11, 10:22 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM TSTM WND DMG CICERO 40.12N 86.02W
07/11/2011 HAMILTON IN LAW ENFORCEMENT
DOWNED TREES AND A TELEPHONE POLE IN CICERO.
0935 PM TSTM WND DMG 4 ENE NOBLESVILLE 40.08N 85.96W
07/11/2011 HAMILTON IN LAW ENFORCEMENT
DOWNED TREES ON 191ST STREET AND VICTORY CHAPEL ROAD.
0924 PM TSTM WND DMG 4 W CICERO 40.12N 86.10W
07/11/2011 HAMILTON IN LAW ENFORCEMENT
DOWNED TREE AND TELEPHONE POLE ON 236TH STREET...NORTH OF
DEMING.
0926 PM TSTM WND DMG 4 WSW CICERO 40.10N 86.09W
07/11/2011 HAMILTON IN LAW ENFORCEMENT
TREE REPORTED OVER THE ROAD NEAR 225TH STREET AND HINKEL
ROAD.
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:09 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 21 min |
| Jul 11, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 34 min |
| Jul 11, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 14 min |
| Jul 11, 8:32 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tipton | 43 min |
| Jul 11, 9:08 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 52 min |
| Jul 11, 9:31 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Hendricks, Madison, Marion | 39 min |
| Jul 12, 3:30 AM EDT | Heat Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Jackson and 6 more | 17 hr |
| Jul 12, 6:25 PM EDT | Areal Flood Warning | IND | Knox | 6 hr |
| Jul 12, 6:46 PM EDT | Areal Flood Warning | IND | Daviess | 6 hr |
| Jul 12, 7:22 PM EDT | Special Weather Statement | IND | Martin | 38 min |
Nearby
Excessive Heat Warnings in Indiana, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.